Alert archive / Iowa / Heat Advisories in 2012

Heat Advisory 3, NWS Des Moines, IA

July 17, 201224 counties in Iowa

NWS Des Moines, IA issued this heat advisory at Jul 17, 2012, 2:04 PM CDT for 24 counties in Iowa. It took effect at Jul 18, 2012, 1:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2012, 2:04 PM CDT (19:04 UTC)
In effect from
Jul 18, 2012, 1:00 PM CDT
Expired
Jul 19, 2012, 3:43 AM CDT
In force
15 hr
Issued by
NWS Des Moines, IA
All 24 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Cass County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS73 KDMX 171904
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
204 PM CDT TUE JUL 17 2012

...HOT AND HUMID CONDITIONS TO RETURN TOMORROW SOUTH HALF...

.ON WEDNESDAY AS A FRONT NEARS THE REGION THE HUMIDITY WILL ALSO
INCREASE ENOUGH TO PUSH HEAT INDICES NEAR OR ABOVE 105 DEGREES BY
LATE AFTERNOON OVER THE SOUTH. THUS THE CURRENT HOT WEATHER WILL
BECOME MORE DANGEROUS DURING THE AFTERNOON AND EVENING HOURS DUE
TO THE INCREASED HUMIDITY ACROSS THE REGION. 

IAZ057>062-070>075-081>086-092>097-180315-
/O.NEW.KDMX.HT.Y.0003.120718T1800Z-120719T0000Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
204 PM CDT TUE JUL 17 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY. 

* TIMING...THE HEAT AND HUMIDITY COMBINED WILL IMPACT THE REGION
  MAINLY IN THE MID AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY.

* TEMPERATURE...TEMPERATURES WILL APPROACH THE MID 90S ACROSS THE
  SOUTH BY MIDDAY. EARLY IN THE AFTERNOON HEAT INDICES WILL REACH
  100 DEGREES AND HEAT INDICES WILL REACH 105 DEGREES BY MID
  AFTERNOON AS HIGH TEMPERATURES REACH THE MID TO UPPER 90S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
  WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED.
DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING... STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES...
NEIGHBORS AND PETS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING.
KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

&&

$$

REV
7 follow-up statements
509 
WWUS73 KDMX 172100
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT TUE JUL 17 2012

...HOT AND HUMID CONDITIONS TO RETURN TOMORROW SOUTH HALF...

.ON WEDNESDAY AS A FRONT NEARS THE REGION THE HUMIDITY WILL ALSO
INCREASE ENOUGH TO PUSH HEAT INDICES NEAR OR ABOVE 105 DEGREES BY
LATE AFTERNOON OVER THE SOUTH. THUS THE CURRENT HOT WEATHER WILL
BECOME MORE DANGEROUS DURING THE AFTERNOON AND EVENING HOURS DUE
TO THE INCREASED HUMIDITY ACROSS THE REGION.

IAZ057>062-070>075-081>086-092>097-180500-
/O.CON.KDMX.HT.Y.0003.120718T1800Z-120719T0000Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
400 PM CDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
WEDNESDAY...

* TIMING...THE HEAT AND HUMIDITY COMBINED WILL IMPACT THE REGION
  MAINLY IN THE MID AFTERNOON AND EARLY EVENING HOURS WEDNESDAY.

* TEMPERATURE...TEMPERATURES WILL APPROACH THE MID 90S ACROSS 
  THE SOUTH BY MIDDAY. EARLY IN THE AFTERNOON HEAT INDICES WILL 
  REACH 100 DEGREES AND HEAT INDICES WILL REACH 105 DEGREES BY 
  MID AFTERNOON AS HIGH TEMPERATURES REACH THE MID TO UPPER 90S. 

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT 
  ILLNESSES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES... NEIGHBORS AND PETS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

REV
789 
WWUS73 KDMX 180206
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT TUE JUL 17 2012

...HOT AND HUMID CONDITIONS TO RETURN TOMORROW SOUTH HALF...

.A COLD FRONT WILL APPROACH THE AREA WEDNESDAY. HIMIDITY WILL
INCREASE WITH ITS APPROACH AND PUSH HEAT INDICES NEAR OR ABOVE 105
DEGREES BY LATE AFTERNOON OVER THE SOUTH. 

IAZ057>062-070>075-081>086-092>097-181015-
/O.CON.KDMX.HT.Y.0003.120718T1800Z-120719T0000Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
906 PM CDT TUE JUL 17 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
WEDNESDAY...

* TIMING...THE HEAT AND HUMIDITY COMBINED WILL IMPACT THE REGION 
  MAINLY IN THE MID AFTERNOON AND EARLY EVENING HOURS WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL APPROACH THE MID 90S ACROSS THE
  SOUTH BY MIDDAY. EARLY IN THE AFTERNOON HEAT INDICES WILL REACH
  100 DEGREES AND HEAT INDICES WILL REACH 105 DEGREES BY MID
  AFTERNOON AS HIGH TEMPERATURES REACH THE UPPER 90S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT 
  ILLNESSES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
755 
WWUS73 KDMX 180907
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
407 AM CDT WED JUL 18 2012

...HOT AND HUMID CONDITIONS OVER SOUTHERN IOWA TODAY...

.DEWPOINTS WILL INCREASE ALONG AND AHEAD OF A FRONTAL BOUNDARY
THAT WILL DROP SOUTH OUT OF MINNESOTA TODAY. THE INCREASED
MOISTURE WILL HELP PUSH HEAT INDEX VALUES TO NEAR 105 DEGREES THIS
AFTERNOON OVER SOUTHERN IOWA.

IAZ057>062-070>075-081>086-092>097-181715-
/O.CON.KDMX.HT.Y.0003.120718T1800Z-120719T0000Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
407 AM CDT WED JUL 18 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* TEMPERATURE...HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED
  WITH 65 TO 70 DEGREE DEW POINTS...WILL PUSH HEAT INDEX VALUES TO
  NEAR 105 THIS AFTERNOON.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT 
  ILLNESSES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
960 
WWUS73 KDMX 181404
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
904 AM CDT WED JUL 18 2012

...HOT AND HUMID CONDITIONS OVER SOUTHERN IOWA INTO THURSDAY...

.DEWPOINTS WILL INCREASE ALONG AND AHEAD OF A FRONTAL BOUNDARY
THAT WILL DROP SOUTH OUT OF MINNESOTA TODAY. THE INCREASED
MOISTURE WILL HELP PUSH HEAT INDEX VALUES TO NEAR 105 DEGREES
THIS AFTERNOON OVER SOUTHERN IOWA. ALTHOUGH HIGHS WILL BE JUST A
FEW DEGREES COOLER THURSDAY...THE CUMULATIVE EFFECT OF THE HEAT
WILL CONTINUE INTO THE NIGHT AND TOMORROW.

IAZ057>062-070>075-081>086-092>097-182200-
/O.EXT.KDMX.HT.Y.0003.120718T1800Z-120720T0000Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
904 AM CDT WED JUL 18 2012

...HEAT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THURSDAY...

* TEMPERATURE...HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED
  WITH 65 TO 70 DEGREE DEW POINTS...WILL PUSH HEAT INDEX VALUES TO
  NEAR 105 THIS AFTERNOON...AND 100 TO 105 THURSDAY.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT 
  ILLNESSES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING...TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

SMALL
087 
WWUS73 KDMX 182050
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
350 PM CDT WED JUL 18 2012

...HOT AND HUMID CONDITIONS OVER SOUTHERN IOWA INTO THURSDAY...

.DEWPOINTS HAVE INCREASED ALONG AND SOUTH OF A FRONTAL BOUNDARY
IN NORTHERN IOWA THIS AFTERNOON. THE INCREASED MOISTURE WILL KEEP
HEAT INDEX VALUES TO NEAR 105 DEGREES THROUGH EARLY EVENING OVER
SOUTHERN IOWA. ALTHOUGH HIGHS WILL BE JUST A FEW DEGREES COOLER
THURSDAY...THE CUMULATIVE EFFECT OF THE HEAT WILL CONTINUE INTO
THE NIGHT AND TOMORROW.

IAZ057>062-070>075-081>086-092>097-190500-
/O.CON.KDMX.HT.Y.0003.000000T0000Z-120720T0000Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
350 PM CDT WED JUL 18 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* TEMPERATURE...HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED
  WITH 65 TO 70 DEGREE DEW POINTS...WILL PUSH HEAT INDEX VALUES TO
  NEAR 105 THROUGH EARLY EVENING...AND 100 TO 105 THURSDAY.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT 
  ILLNESSES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING...TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

REV
524 
WWUS73 KDMX 190129
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT WED JUL 18 2012

...HOT AND HUMID CONDITIONS OVER SOUTHERN IOWA INTO THURSDAY...

.A WEAK FRONTAL BOUNDARY WILL STALL OUT OVER SOUTHERN IOWA.
DEW POINTS WILL BE HIGHER ON THE NORTH SIDE OF THE FRONT. THOUGH
TEMPERATURES WILL BE A FEW DEGREES COOLER THURSDAY...HEAT INDICES
WILL BE SIMILAR TO THOSE OF WEDNESDAY.  THE CUMULATIVE EFFECT OF
THE HEAT WILL CONTINUE TONIGHT THROUGH THURSDAY.

IAZ057>062-070>075-081>086-092>097-191030-
/O.CON.KDMX.HT.Y.0003.000000T0000Z-120720T0000Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
829 PM CDT WED JUL 18 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* TEMPERATURE...HEAT INDICES WILL FALL NO LOWER THAN THE UPPER 70S
  TONIGHT.  HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH
  65 TO 70 DEGREE DEW POINTS...WILL PUSH HEAT INDEX VALUES TO
  BETWEEN 100 AND 105 THURSDAY.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT 
  ILLNESSES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. DRINK PLENTY OF FLUIDS...WEAR LOOSE FITTING CLOTHING...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES...NEIGHBORS...PETS...AND LIVESTOCK.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING...TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$
855 
WWUS73 KDMX 190843
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
343 AM CDT THU JUL 19 2012

IAZ057>062-070>075-081>086-092>097-190945-
/O.CAN.KDMX.HT.Y.0003.000000T0000Z-120720T0000Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
343 AM CDT THU JUL 19 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE HEAT
ADVISORY. 

WHILE THE COMBINATION OF TEMPERATURES AND HUMIDITY WILL STILL FEEL
HOT TODAY...HEAT INDEX VALUES ARE EXPECTED TO REMAIN BELOW 100
FOR MOST LOCATIONS. THEREFORE...THE HEAT ADVISORY HAS BEEN
CANCELLED.

$$

CC

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this heat advisory went out at Jul 17, 12:42 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 17, 12:42 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1242 PM CDT TUE JUL 17 2012

...UPDATED FOR THE 18Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
FRONTAL BOUNDARY HAS BEEN MOVING SLOWLY SOUTH THROUGH CENTRAL MN
OVERNIGHT AND WILL CROSS INTO NORTHERN IOWA LATE THIS AFTERNOON.
THEREFORE...THE ENTIRE FORECAST AREA WILL BE IN THE WARM SECTOR
THROUGH THE PEAK HEATING HOURS. A FEW CUMULUS WILL DEVELOP THIS
AFTERNOON BUT SHOULD NOT BE ENOUGH TO INHIBIT HEATING. WEAK WARM
ADVECTION BELOW 750 MB WITH A COUPLE DEGREE INCREASE IN 850 MB AND
925 MB TEMPERATURES ARE EXPECTED TODAY COMPARED TO MONDAY. THE
RESULT IS AN INCREASE IN 1000-850 MB THICKNESS FROM AROUND 1448 M TO
1464 M FOR THIS AFTERNOON. TEMPERATURES SHOULD RESPOND AND BE 1 TO 2
DEGREES WARMER THAN MONDAY AS WELL. DEWPOINT TEMPERATURES ARE
EXPECTED TO BE SIMILAR TO THE PAST FEW DAYS CENTRAL AND SOUTH AND
INCREASING A BIT NORTH AS POOLING ALONG THE APPROACHING BOUNDARY
OCCURS AND RESULT IN HEAT INDEX VALUES IN THE UPPER 90S TO LOW 100S
AGAIN TODAY. WILL REMAIN HEADLINE FREE ONCE AGAIN TODAY AS THE AREA
REMAINS BELOW CRITERIA.

HAVE KEPT PRECIPITATION CHANCES OUT FOR THIS AFTERNOON. PORTIONS OF
THE NORTH WILL BECOME CONVECTIVELY UNSTABLE WITH AN ERODING CAP. A
LACK OF CONVERGENCE ALONG THE BOUNDARY AND LITTLE UPPER LEVEL
SUPPORT SHOULD LIMIT CHANCES THROUGH 00Z.

.LONG TERM /TONIGHT THROUGH MONDAY/...
INITIAL PORTION OF THE EXTENDED FOCUS WILL BE ON PRECIP CHANCES AND
TEMPERATURES...WITH QUIET CONDITIONS EXPECTED TOWARD THE END OF THE
WEEK INTO THE WEEKEND. WEAK SHORTWAVE TO MOVE THROUGH THE TOP OF THE
RIDGE MAINLY WED INTO WED NIGHT AND DROP SOUTHEAST OF THE AREA INTO
THURSDAY. SOUTHERLY FLOW INCREASE AHEAD OF THIS WAVE...WITH AREA OF
THETA-E ADVECTION MOVING INTO NORTHERN IOWA TONIGHT INTO WED
MORNING. WITH SOME STEEPER LAPSE RATES ALOFT...MODELS TRY TO DEVELOP
SOME ISOLATED ACTIVITY ALONG THIS THETA-E NOSE AT 700MB. THEREFORE
HAVE GONE WITH SLIGHT CHANCE POPS ACROSS THE FAR NORTHERN CWA
TONIGHT TONIGHT INTO WEDNESDAY MORNING FOR SOME AN ISOLATED HIGH
BASED THUNDERSTORM. OTHERWISE BETTER CHANCES FOR PRECIP ACROSS
ENTIRE CWA INTO WEDNESDAY AFTERNOON/EARLY EVENING AS THE WAVE MOVES
THROUGH THE AREA AHEAD OF A WEAK COOL FRONT TO PUSH INTO WESTERN CWA
WED EVE...AND MOVE THROUGH CWA BY EARLY THURSDAY. HOWEVER ACTIVITY
STILL EXPECTED TO BE ISOLATED TO SCATTERED ACROSS THE CWA WEDNESDAY
NIGHT...WITH BETTER CHANCES FURTHER NORTH CLOSER TO THE WARM
FRONT/MAIN PORTION OF THE SHORTWAVE. TEMPERATURES AHEAD OF THE COOL
FRONT TO CLIMB TO AROUND 24 TO 25C ACROSS THE AREA...SO AGAIN HAVE
THE POTENTIAL FOR MUCH OF THE SOUTHERN HALF OF THE CWA TO APPROACH
OR POSSIBLE ECLIPSE THE 100 DEGREE MARK AGAIN. DEWPOINT INITIALLY
MIX OUT AND REMAIN LOWER EARLIER IN THE DAY...BUT MOISTURE SHOULD
POOL ACROSS THE CWA AHEAD OF THE FRONT WITH DEWPOINTS INTO THE 70S
BY LATE AFTERNOON. THIS WILL ALLOW HEAT INDICES TO RISE INTO THE
LOWER 100S IN THE AFTERNOON...WITH MOST SITES REMAINING BELOW
ADVISORY CRITERIA AT THIS TIME.

OTHERWISE UPPER RIDGE BUILDS BACK INTO THE AREA FOR THE END OF THE
WEEK INTO MUCH OF THE WEEKEND WITH WARMER AIR BUILDING BACK INTO THE
CWA AND DRY CONDITIONS EXPECTED. UPPER RIDGE TO FLATTEN AGAIN TOWARD
THE END OF THE WEEKEND INTO EARLY NEXT WEEK...WITH A WEAK FRONTAL
BOUNDARY EXPECTED TO SAG SOUTHWARD INTO THE CWA AGAIN BRINGING SOME
CHANCES FOR PRECIPITATION. HOWEVER MAIN WAVE STILL TRACKING OFF TO
THE NORTH ACROSS SOUTHERN CANADA...WITH MAINLY ISOLATED TO SCATTERED
ACTIVITY EXPECTED AGAIN.

&&

.AVIATION...17/18Z
A SLOW MOVING COLD FRONT WILL AFFECT NORTHERN TAF LOCATIONS
TONIGHT...MAINLY OVER KMCW THEN SHIFT INTO CENTRAL IOWA AROUND 12Z.
SOME LIFT ASSOCIATED WITH THE BOUNDARY SO MAY SEE SOME STORM
DEVELOPMENT LATER IN THE EVENING AROUND KMCW TO KALO THEN AFT 12Z
WHEN THE FRONT SHOULD BE WELL INTO THE CWA. VFR CONDITIONS ARE
EXPECTED TO PREVAIL MUCH OF THE PERIOD.  SFC FLOW WILL BE LIGHT OUT
OF THE SOUTH PRE-FRONTAL AND LIGHT NORTHEAST POST FRONTAL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG TERM...BEERENDS
AVIATION...FAB
Hazardous weather outlook, Jul 17, 9:37 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
937 AM CDT TUE JUL 17 2012

IAZ004>007-015>017-181445-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
937 AM CDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM TONIGHT. AT THIS TIME
THE SEVERE THREAT IS MARGINAL. LARGE HAIL AND DAMAGING WINDS WOULD
BE THE MAIN SEVERE THREATS IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE FOR THUNDERSTORMS CONTINUES INTO WEDNESDAY AND WEDNESDAY
NIGHT. THE THREAT OF SEVERE WEATHER IS AGAIN MARGINAL...WITH DAMAGING
WINDS THE MAIN SEVERE THREAT IN THE STRONGEST STORMS.

THE CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST SUNDAY INTO
EARLY NEXT WEEK. AT THIS TIME THE THREAT FOR SEVERE WEATHER IS
UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-181445-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
937 AM CDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

HOT CONDITIONS ARE EXPECTED FOR TODAY...WITH HEAT INDICES EXPECTED
TO RISE TO NEAR 100 DEGREES OR SLIGHTLY HIGHER BY LATE AFTERNOON AND
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONTINUED HOT AND MORE HUMID CONDITIONS ARE EXPECTED FOR WEDNESDAY
THROUGH THURSDAY...WITH HEAT INDICES EXPECTED TO RISE INTO THE 100
TO 105 DEGREE RANGE BY LATE AFTERNOON AND EARLY EVENING.

A CHANCE FOR THUNDERSTORMS CONTINUES INTO WEDNESDAY AND WEDNESDAY
NIGHT. THE THREAT OF SEVERE WEATHER IS AGAIN MARGINAL...WITH DAMAGING
WINDS THE MAIN SEVERE THREAT IN THE STRONGEST STORMS.

THE CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST SUNDAY NIGHT
INTO EARLY NEXT WEEK. AT THIS TIME THE THREAT FOR SEVERE WEATHER
IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

REV

Nearby

Heat Advisories in Iowa, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.